Ohio, 2005

Strong Wind in Ohio, March 31, 2005

March 31, 2005 · NWS ILN · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 31, 1:05 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 31, 1:05 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
105 AM EST THU MAR 31 2005

AVIATION (06Z-06Z)...

SFC LO OVR WI WILL MOVE NEWD ACRS THE GTLKS INTO CANADA BY 00Z.
ASSOCIATED CDFNT WITH 60 MILE WIDE BAND OF SHWRS AND ISOLD TSTMS
LOCATED N/S ACRS CNTRL IN AND MOVG E. CDFNT SHUD BE E OF FA BY 18Z.
CONVECTION HAS BEEN DCRSG OVER THE PAST 2 HRS AND THIS TREND SHUD
CONT AS IT APPROACHES THE WRN TAFS. BEFORE IT DISSPATES CONVECTION
SHUD BRING SHOWERS INTO WRN TAFS..THUS HAVE ADDED A TEMPO GROUP.
ALSO ADDED MENTION OF VCNTY TS TO KCVG AND KLUK AND KEPT IT IN KDAY.
REST OF FCST UNCHANGED FM EARLIER ISSUANCE. CYCLONIC COLD AIR
ADVECTION SHUD BRING OVC SC DECK ARND 040 FEET ACRS KDAY..KCMH AND
KLCK MID AFTN. AFTR 00Z REMOVED MENTION OF GUSTS AND CLEARED SKIES.
SFC WNDS TODAY SHUD BE GUSTY FM THE SW BY LT MRNG BECOMING MORE WRLY
TNGT.

HAYDU

&&

.PREVIOUS DISCUSSION...
(ISSUED 940 PM EST WED MAR 30 2005)

.SHORT TERM (REST OF TONIGHT)...
CONVECTION CONTINUES TO MAKE SLOW EASTWARD PROGRESS AND IS ONLY
NOW REACHING THE WESTERN INDIANA BORDER. STILL EXPECT THIS TO MAKE
IT INTO WESTERN ZONES LATER TONIGHT ALTHOUGH WEAKENING BY THE TIME
IT MOVES THAT FAR EAST. SHORT TERM MODELS SUGGEST THAT THERE IS
A GREATER CHANCE OF THUNDERSTORMS CURRENTLY DEVELOPING IN
SOUTHEAST MISSOURI TO MOVE QUICKLY NORTHEAST WITH THE STRONG
STEERING WINDS AND AFFECT THE SOUTHERN PART OF THE FORECAST AREA.
SO HAVE INCREASED THE CHANCE OF RAIN THERE. OTHERWISE ONLY MINOR
ADJUSTMENTS TO PREVIOUS FORECAST.

&&

PREVIOUS DISCUSSION...
(ISSUED 415 PM EST WED MAR 30 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
SKIES MAINLY CLEAR ACROSS AREA THIS AFTERNOON WITH TEMPERATURES UP
INTO THE LOWER 70S BUT DEWPOINTS STILL DOWN IN THE LOWER 40S. BETTER
MOISTURE SURGE IS BACK TO OUR WEST ACROSS WESTERN KENTUCKY...
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WHERE DEWPOINTS HAVE CLIMBED
UP INTO THE MID 50S. NAM IS A LITTLE MORE AGGRESSIVE THAN GFS
BRINGING HIGHER DEWPOINTS INTO WESTERN PORTIONS OF FA OVERNIGHT...
BUT BOTH SHOWING DEWPOINTS CREEPING UP AROUND 50 OR SO LATER
TONIGHT. LOOKS LIKE THIS WILL BE LATE ENOUGH TO LIMIT INSTABILITY
OVERNIGHT TO MAINLY WEAK AND ELEVATED. COLD FRONT WILL PUSH INTO
WESTERN FA LATE TONIGHT AND EARLY THURSDAY WITH SOME LOW LEVEL
CONVERGENCE SO THINK WE MAY SEE A SCATTERED LINE OF SHOWERS AND
THUNDERSTORMS MAKE IT INTO AT LEAST OUR WESTERN FA LATER
TONIGHT...POSSIBLY HOLDING TOGETHER INTO THE EAST LATE.
HOWEVER...WITH BETTER UPPER LEVEL DYNAMICS PIVOTING OFF TO OUR
NORTHWEST AND FAIRLY LIMITED INSTABILITY...THINK ANY SEVERE THREAT
WILL BE MINIMAL.

COULD SEE A FEW LINGERING SHOWERS ACROSS THE EAST INTO THURSDAY
MORNING. OTHERWISE...WITH DECENT DRYING...SHOULD SEE SOME CLEARING
ACROSS AREA THROUGH MUCH OF THE DAY BEFORE SOME WRAP AROUND MOISTURE
BEGINS TO DROP DOWN INTO THE NORTHWEST LATE IN THE DAY. TEMPS A
LITTLE TRICKY FOR HIGHS ON THURSDAY WITH CAA DEVELOPING BUT FAIR
AMOUNT OF SUN POSSIBLE. THINK WILL SEE ENOUGH RECOVERY TO SUPPORT
HIGHS CLOSER TO WARMER FWC NUMBERS...PARTICULARLY FOR THE SOUTHEAST
WHERE CAA SHOULD HOLD OFF TIL A LITTLE LATER IN THE DAY. MAY HOLD
OFF LATE ENOUGH ACROSS THE SOUTHEAST TO ALLOW FOR TEMPS TO SNEAK
BACK UP CLOSE TO 70 BEFORE THEY START TO DROP OFF THROUGH LATE
AFTERNOON.

SOME SIGNIFICANT MODEL DIFFERENCES THEN ARISE WITH APPROACH OF NEXT
SURFACE LOW FOR FRIDAY INTO FRIDAY NIGHT. GFS FARTHER NORTH WITH LOW
BY 00Z SAT...BRINGING IT UP INTO WEST VIRGINIA...WHILE THE NAM
KEEPS IT FURTHER SOUTH ACROSS WESTERN NORTH CAROLINA. WILL GO AHEAD
AND TAKE A BLEND OF THE TWO FOR NOW...AND SPREAD A CHANCE OF RAIN UP
FROM THE SOUTH THROUGH THE DAY ON FRIDAY AND THEN CONTINUE WITH
CHANCE TO LIKELY POPS FOR FRIDAY NIGHT. WITH SOME PRETTY COLD AIR
BEING PULLED DOWN INTO THE AREA...WILL ALLOW FOR A MIX OF RAIN AND
SNOW FOR FRIDAY NIGHT.

LONG TERM (SATURDAY THROUGH WEDNESDAY)...
MAJOR DIFFERENCES BETWEEN THE 12Z NAM AND GFS AT BEGINNING OF THE
FORECAST PERIOD.  GFS HAS SURFACE LOW IN CENTRAL NY...WHILE NAM IS
IN SOUTHERN VA.  THE ECMWF AND UKMET ARE COMPROMISE WITH THE LOW IN
S CENTRAL PA.  WILL LEAN TOWARDS A GFS/ECMWF COMPROMISE.  THEREFORE
KEEP HIGH CHANCE POPS IN THE EAST AND LOW CHC WEST AT THE ONSET OF
SAT.  GFS 1000-850 THICKNESS IS BLO 1300 M AT 12Z SAT.  WILL GO WITH
A MIX OF RAIN/SNOW RIGHT NOW...BUT MIGHT HAVE TO CHANGE TO ALL SNOW
LATER.  AS THE LOW PULLS EAST...PCPN WILL END FROM WEST TO EAST.

00Z THRU 12Z GFS IS TRYING TO PRODUCE QPF SUN AFT INTO MONDAY ALONG
WEAK SURFACE BOUNDARY.  ISENTROPIC LIFT LOOKS PRETTY WEAK...SO WILL
LEAVE PCPN OUT FOR NOW.

COLD FRONT SWINGS THROUGH ON WED.  12Z GFS IS GOING MORE NEGATIVE
TILT AND THEREFORE WRAPPING UP LOW.  WILL LEAN MORE TOWARDS THE 00Z
GFS/DGEX...WHICH HAS COLD FRONT PUSHING THRU FA ON WED.

WARMED TEMPS TUE AHEAD OF FRONT...OTHER WISE JUST TWEAKS ON TEMPS.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Mar 30, 5:03 AM EST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EST WED MAR 30 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-311002-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
503 AM EST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY TONIGHT.  STRONG
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT.  ISOLATED SEVERE
STORMS ARE POSSIBLE IN EASTERN INDIANA AND WESTERN OHIO
TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.
THE STORM PREDICTION CENTER HAS PLACED AREAS GENERALLY ALONG AND WEST
OF INTERSTATE 75 IN A SLIGHT RISK FOR SEVERE WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

RYAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Auglaize

When
March 31, 3:00 AM EST to 3:04 AM EST
Where
Auglaize forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

Strong winds out of a shower produced some damage along Glynwood-New Knoxville Road near the town of Moulton. Several trees were downed, and a home sustained extensive damage to its garage. Two barns on the property also sustained roof damage.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445042.